Hail, Hidalgo
- When
- January 28, 1:00 AM CST
- Where
- Hidalgo County, 7 mi SE of Mc Cook
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 26.417, -98.317
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jan 27, 8:10 PM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 810 PM CST THU JAN 27 2005 .DISCUSSION...MODELS FAILED TO RECOGNIZE 2ND POTENT SHORTWAVE MVG THRU ADJ OLE MEX NW OF THE RGV ATTM. CHECKING LATEST U/A AT BRO FM 0000Z LAUNCH...AMS OVER DEEP SOUTH TEXAS MAINTAINS 1.17 INCH PWATS WITH 44 TTS. DRT 00Z RUN IS FLAWED FM DWPT ERROR IN LLVLS. CURRENT SATELLITE IMAGES SHOW THAT THE FIRST BATCH OF MOISTURE THAT BROUGHT RAIN TO THE WRN VLY TODAY HAS BEEN SHUNTED EAST OVER THE GULF OF MEXICO...WITH FEW040 IN REGION NOW. TO THE NORTHWEST...ELEVATED CONVECTION CONTINUES TO DIG TO POINTS WEST OF ZAPATA COUNTY...IN ADJACENT OLE MEX...WITH THE BULK OF STRONGER TSTMS NOW APPROACHING EAGLE PASS. DRT SHOWED ONLY 11 KTS OF NW WND WITH THIS LINE OF +TSRA...ALTHOUGH AWIPS DISTANCE/SPEED IDENTIFIES AN EAST MOVEMENT OF THE LINE OF TSTMS OF 40 KTS. WITH CURRENT KBRO 88D REF SHOWING STRONG TSTM DEVELOPMENT WEST OF THE VLY NOW...CANNOT RULE OUT +TSRA OVER ZAPATA AND PORTIONS OF WRN VLY THROUGH EARLY MRNG...AND WILL ADJUST ZONES ACCORDINGLY. ALSO...ADJUST 1ST PERIOD FOR COSMETIC CHANGES...FOLLOW CURRENT TRENDS AND LOWER FG VSBYS. && .MARINE...AT 7PM BUOY020 REPORTED SOUTHEAST WINDS AT 12KTS AND SEAS 2 FEET. WEAK LOW PRESSURE IS CURRENTLY OVER BAFFIN BAY WITH MODERATE SOUTHEASTERLY WINDS OVER THE COASTAL WATERS. THIS LOW WILL MOVE OFF TO THE EAST TONIGHT INTO EARLY TOMORROW. WINDS WILL TURN BRIEFLY TO THE NORTH AND NORTHWEST TOMORROW BEHIND THIS LOW BUT WILL REMAIN LIGHT TO MODERATE. WINDS WILL QUICKLY RETURN TO THE SOUTHEAST ON SATURDAY AS SURFACE HIGH PRESSURE GAINS CONTROL ON THE LOCAL WEATHER. A SECOND WIND SHIFT WILL ARRIVE EARLY MONDAY AS A COLD FRONT PUSHES THROUGH THE REGION. WINDS BEHIND THE FRONT WILL BE FAIRLY BRISK FROM THE NORTHWEST. SMALL CRAFT ADVISORIES ARE LIKELY DURING THE DAY MONDAY FOR WINDS AND SEAS. && .AVIATION...LOCALLY VFR CONDITIONS WILL CONTINUE FOR THE NEXT FEW HOURS. FOG, SOME LOCALLY DENSE, WILL DEVELOP AROUND LOCAL AIRPORTS AROUND SUNRISE TOMORROW. AREAS OF LIGHT RAIN ARE EXPECTED AGAIN TOMORROW WITH BRIEFLY LOWERED CIGS AND REDUCED VISIBILITIES. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...58 AVIATION/MARINE/MESO...64
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 830 PM CST THU JAN 27 2005 GMZ130-150-155-170-175-TXZ248>257-281200- BROOKS-COASTAL CAMERON- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-JIM HOGG- KENEDY-LAGUNA MADRE-STARR- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- ZAPATA- 830 PM CST THU JAN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE ADVANCING TOWARD THE WESTERN VALLEY. SOME OF THESE SHOWERS AND THUNDERSTORMS MAY MOVE OVER PORTIONS OF ZAPATA AND JIM HOGG COUNTIES BEFORE MIDNIGHT...WITH RAINFALL OF 1/2 INCH MAKING ROADWAYS SLICK. AREAS OF FOG SHOULD DEVELOP OVERNIGHT...RESTRICTING VISIBILITIES TO LESS THAN 1/2 MILE IN MAINLY NORTHERN AREAS OF THE RIO GRANDE VALLEY...CLOSER TO THE STATIONARY FRONT. PLEASE REDUCE SPEEDS AND DRIVE WITH EXTRA CAUTION IN AREAS OF DENSE FOG. SOME PATCHY LIGHT RAIN AND DRIZZLE WILL ALSO BE PREVALENT ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PATCHY FOG WILL FORM OVER PORTIONS OF DEEP SOUTH TEXAS AND THE LAGUNA MADRE FRIDAY AND SATURDAY MORNING...ALONG WITH PATCHY LIGHT RAIN AND DRIZZLE DURING THE EARLY MORNING HOURS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PHILO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1142 PM CST THU JAN 27 2005 TXZ248>257-280700- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1142 PM CST THU JAN 27 2005 ...A LINE OF STRONG THUNDERSTORMS MOVING THROUGH THE RIO GRANDE VALLEY... AT 1142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES EAST OF HEBBRONVILLE TO EL SAUZ. THIS LINE OF THUNDERSTORMS WAS MOVING EAST AT 35 MPH...AND WILL CONTINUE TO MOVE ACROSS STARR...JIM HOGG...BROOKS AND NORTHERN HIDALGO COUNTIES. SPOTTER REPORTS FROM ZAPATA AND JIM HOGG COUNTIES SHOW THAT THESE THUNDERSTORMS REMAIN UNDER SEVERE LIMITS...BUT CONTAIN WIND GUSTS TO 40 MPH AND SOME SMALL HAIL. ALSO...HEAVY RAINFALL OF AN INCH OR MORE CAN BE EXPECTED AS THIS LINE MOVES EASTWARD ACROSS THE RIO GRANDE VALLEY. RAINFALL WILL END SOON AFTER THE LINE MOVES THROUGH THE REGION...WITH ONLY MINOR PONDING OF ROADWAYS EXPECTED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER EVENT. PHILO
The Brownsville radar (KBRO), 106 km away, was scanning. The volume nearest the first event began at 06:58 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437158, 5437159.